Alert archive / Georgia / Freeze Warnings in 2011
Freeze Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Nov 30, 2011, 1:14 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Dec 1, 2011, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2011, 1:14 PM CST (19:14 UTC)
- In effect from
- Dec 1, 2011, 2:00 AM CST
- Expired
- Dec 1, 2011, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265 WWUS72 KTAE 301914 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 214 PM EST WED NOV 30 2011 ...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH EARLY THURSDAY MORNING... .A RIDGE OF SURFACE HIGH PRESSURE WILL SETTLE INTO THE REGION TONIGHT. THE RIDGE POSITION WILL ALLOW WINDS TO BECOME LIGHT OR CALM AFTER MIDNIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY THIS EVENING AND TONIGHT. TEMPERATURES ARE EXPECTED TO APPROACH OR FALL A FEW DEGREES BELOW FREEZING ACROSS A LARGE PORTION OF AREA LATE TONIGHT. NORMALLY COLDER INLAND LOCATIONS MAY BRIEFLY REACH THE UPPER 20S TOWARD SUNRISE. LOCATIONS ALONG THE IMMEDIATE GULF COAST AND IN MORE URBANIZED SETTINGS ARE CURRENTLY NOT ANTICIPATED TO DROP BELOW FREEZING... HOWEVER LOW TEMPERATURES IN THE MIDDLE 30S SHOULD STILL SUPPORT THE DEVELOPMENT OF FROST. FLZ114-115-118-127-128-134-302015- /O.CAN.KTAE.FZ.A.0003.111201T0800Z-111201T1400Z/ COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA- COASTAL TAYLOR-COASTAL DIXIE- INCLUDING THE CITIES OF...PORT SAINT JOE...APALACHICOLA... CARRABELLE...SOPCHOPPY...SAINT MARKS...KEATON BEACH... STEINHATCHEE...SUWANNEE 214 PM EST WED NOV 30 2011 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FREEZE WATCH. LOW TEMPERATURES ARE FORECAST TO BE FROM 32 TO 38 DEGREES NEAR THE GULF COAST OF THE FLORIDA BIG BEND. THEREFORE...THE FREEZE WATCH HAS BEEN CANCELLED FOR THOSE AREAS. FROST ADVISORIES HAVE BEEN SUSPENDED UNTIL MARCH AS WE HAVE ALREADY SEEN OUR FIRST WIDESPREAD FREEZE. HOWEVER...THERE WILL LIKELY BE SOME FROST TONIGHT SO THOSE WITH SENSITIVE OUTDOOR PLANTS MAY STILL WANT TO BRING THEM INDOORS. $$ ALZ065>069-FLZ007>019-026>029-034-108-112-GAZ120>131-142>148- 155>161-011400- /O.UPG.KTAE.FZ.A.0003.111201T0800Z-111201T1400Z/ /O.NEW.KTAE.FZ.W.0003.111201T0800Z-111201T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH- TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT- COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 214 PM EST WED NOV 30 2011 /114 PM CST WED NOV 30 2011/ ...FREEZE WARNING IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ THURSDAY. THIS UPGRADES THE FREEZE WATCH THAT WAS PREVIOUSLY IN EFFECT. * TEMPERATURE...28 TO 32 AWAY FROM URBANIZED AREAS. * DURATION...3 TO 5 HOURS. LONGEST IN NORMALLY COLDER INLAND LOCATIONS. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE AGRICULTURAL PRODUCTS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 08-LAMERS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 30, 1:05 PM CST, 9 minutes earlier.
Area forecast discussion, Nov 30, 1:05 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 PM EST Wed Nov 30 2011
.SYNOPSIS...
As an occluding surface low moves northeast up the St. Lawrence
Seaway, and a cold front pushes well off the east coast, surface
high pressure is building into the northern Gulf Coast. Around the
noon hour, the surface ridge extended from eastern Texas up into the
western Great Lakes. Temperatures across most of the Gulf Coast
States were in the 40s and 50s, with the coldest readings to the
north, and this was about 10 to 20 degrees below normal. Meanwhile,
water vapor loops indicate a mid-upper level shortwave trough over
Mississippi and Alabama located at the base of the broader longwave
trough along the east coast of the United States. This shortwave
will continue to dig southeast and reach the Atlantic coast by this
evening. Strong subsidence and drier air will arrive behind the
departing shortwave.
&&
.NEAR TERM (Rest of Today and Tonight)...
The focus for the first 18 hours of the forecast was on temperature
trends for tonight, and related frost and freeze concerns. Low
stratus continues to erode early this afternoon, albeit much more
slowly than the models have been willing to indicate. The HRRR has a
very good handle on the current distribution of clouds and it slowly
eats away at the edges of the stratus from near MAI up into eastern
Alabama through the rest of the afternoon. One thing that the HRRR
is an outlier on is showing the remnants of the stratus deck
settling closer to the surface in the evening, and then starting to
expand back into the northwest parts of our forecast area. This is a
possibility, especially with a strengthening subsidence inversion in
the wake of the departing shortwave possibly "trapping the moist
layer" beneath the inversion. However, with no support from other
models we basically extrapolated the current cloud trends to get
mostly clear skies by 06z. If the HRRR ends up being the most
realistic with respect to overnight cloud cover, that would have a
notable impact on low temperatures (keeping things warmer, and
reducing risk of frost).
Since we were operating on the assumption of mostly clear skies, and
with the surface high pressure building in, it would be a good night
for radiational cooling. 12z soundings from KLIX and KJAN to the
west showed a sharp and shallow radiation inversion, and that would
likely be the scenario given clear skies and calm winds. Therefore,
the lows were not changed much from the previous forecast and fall
between 30 and 32 degrees. This is similar to what was observed
upstream in S/C Mississippi this morning, where dewpoints the
preceding afternoon and evening were also in the mid-30s. Therefore,
strong radiational cooling is expected to compensate for dewpoints
initially above freezing. Exceptions to the low temperature forecast
would be upper 20s in the typical cold spots: west of Dothan and the
Choctawhatchee River, the Apalachicola National Forest, the Suwannee
River Valley, and parts of the Chattahoochee River Valley. Thus, we
upgraded the Freeze Watch to a Freeze Warning for all of the area
except for coastal zones from Gulf County around the Big Bend to the
mouth of the Suwannee River (lows forecast in the mid 30s). Frost
was added to the grids as well with the cold temperatures, light
winds, and RH approaching 100% by 12z. We could see a little light
fog, but the visibilities upstream were only about 5-6 miles this
morning in Mississippi, and we are expecting a similar situation
around here. For Tallahassee: forecast lows in the center of the
city are 36-37 degrees, compared to 30 at the airport.
&&
.SHORT TERM (Thursday through Friday Night)...
A quiet weather pattern is in store for the short term period. Clear
skies and highs climbing into the lower to middle 60s regionwide are
expected.
The main forecast challenge is forecasting overnight lows Thursday
night. Although Thursday night is forecast to be warmer than
Wednesday night, the threat still exists for some patchy frost
development near dawn. Expect lows to fall into the middle 30s with
our cooler spots falling into the lower 30s. It is the cooler spots
that will also have the greatest chance for patchy frost
development.
High temperatures will continue to warm on Friday with middle to
upper 60s expected. Overnight lows will moderate into the upper 30s
to lower 40s inland, with upper 40s likely along the coast.
&&
.LONG TERM (Saturday through next Wednesday)...
The extended period will begin with an amplified upper pattern
across the CONUS, consisting of a deep trough and cut-off low over
the four corners region, and a building ridge stretching from the
Gulf of Mexico up the eastern seaboard. The system over the
southwestern states will slowly progress eastward through the period
and bring a front into the deep south by late Monday into Tuesday,
ushering in a shot of cold air for the middle of next week.
Ahead of this system, dry conditions and moderating temperatures are
expected across the forecast area, with easterly flow on Saturday,
becoming onshore by late Sunday into Monday. Temperatures are
forecast to be at, or just slightly above, normal through the
weekend.
A band of showers is expected to accompany the front into the region
beginning Monday and continuing through Monday night. At this time,
it appears the main energy with the system will be shunted northward
by the pre-existing upper ridge, causing the rain to diminish as the
front crosses the forecast area. Instability is forecast to be
minimal or non-existent with no thunderstorms expected.
&&
.MARINE...
With the calm center of the surface ridge sprawling the southeastern
part of the country expected to pass well north of our forecast
area, winds and seas will refrain from subsiding too much over the
next several days. In fact, as the ridge continues to move east, our
forecast waters will fall under a more easterly flow regime. This
regime is favorable for nocturnal east to west surges in both winds
and seas. These surges will begin Thursday night and continue
through the first part of the weekend, gradually getting stronger
each night. Winds, and possibly seas, reach cautionary levels by
Friday night and could require an advisory by Saturday night.
&&
.AVIATION...
Low stratus took longer to erode this morning than models had
originally forecast. In fact, alternate fuel impacts (1600 ft CIG)
are still occurring at DHN, with the low ceilings scattered out at
the remainder of the four terminals. The HRRR model represented the
current cloud cover well, so that was used to time the low clouds
through 00z. With a surface ridge settling into the region tonight,
the winds should become calm (or nearly calm) at all of the
terminals. We expect a similar evolution to what happened upstream
in Mississippi this morning, when light fog (5-6SM visibility)
developed after midnight. We kept things in the VFR range for now,
but all of the terminals include a "6SM BR" group towards dawn.
&&
.FIRE WEATHER...
Although minimum RH will fall to between 30-35% over much of the
area tomorrow afternoon, no other criteria are expected to be met
for red flag conditions in our Florida zones. Dispersions may
approach 70 in the eastern Big Bend, but this is coincident with the
area of highest forecast RH. The minimum RH falls slightly again
into Friday, but with light winds no red flag conditions are
expected. More east-southeasterly flow this weekend will finally
increase low level humidity.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 30 64 34 68 41 / 0 0 0 0 0
Panama City 33 63 42 67 47 / 0 0 0 0 0
Dothan 31 62 36 66 39 / 0 0 0 0 0
Albany 30 63 33 66 38 / 0 0 0 0 0
Valdosta 31 64 35 67 42 / 0 0 0 0 0
Cross City 31 68 38 72 44 / 0 0 0 0 0
Apalachicola 35 62 43 66 48 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning from 2 AM to 8 AM CST Thursday for Coffee-Dale-
Geneva-Henry-Houston.
GA...Freeze Warning from 3 AM to 9 AM EST Thursday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
FL...Freeze Warning from 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/
Thursday for Calhoun-Central Walton-Coastal Bay-Gadsden-
Holmes-Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-
Inland Jefferson-Inland Taylor-Inland Wakulla-Inland Walton-
Jackson-Lafayette-Leon-Liberty-Madison-South Walton-
Washington.
GM...None.
&&
Long Term...Camp
Short Term/Marine...Harrigan
Synopsis/Near Term/Aviation/Fire Weather...LamersHazardous weather outlook, Nov 30, 3:46 AM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 AM EST WED NOV 30 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-010400- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 446 AM EST WED NOV 30 2011 /346 AM CST WED NOV 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THE MORNING HOURS FOR THE OFFSHORE WATERS DUE TO RESIDUAL ROUGH SEAS. A FREEZE WATCH HAS BEEN ISSUED FOR ALL ZONES AFTER MIDNIGHT TONIGHT THROUGH EARLY THURSDAY MORNING. MANY LOCATIONS AWAY FROM THE IMMEDIATE COAST AND OTHER URBANIZED CENTERS ARE EXPECTED TO APPROACH...OR DROP A FEW DEGREES BELOW FREEZING FOR A TIME LATE TONIGHT. THE DURATION OF THE FREEZE WILL GENERALLY BE AROUND 2 HOURS...HOWEVER NORMALLY COLDER INLAND LOCATIONS COULD SEE UP TO 4 HOURS OF SUB-FREEZING TEMPERATURES. CLOSE TO THE COAST AND IN THE URBANIZED CENTERS...TEMPERATURES ARE NOT ANTICIPATED TO FALL BELOW FREEZING...HOWEVER LOW TEMPERATURES REACHING THE MIDDLE 30S SHOULD STILL SUPPORT THE DEVELOPMENT OF FROST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... TEMPERATURES ARE FORECAST TO BRIEFLY APPROACH FREEZING ONCE AGAIN THURSDAY NIGHT...ESPECIALLY FOR NORMALLY COLDER LOCATIONS ACROSS NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA. AT THIS TIME A WIDESPREAD FREEZE EVENT IS NOT ANTICIPATED. THE NEXT COLD FRONT IS NOT EXPECTED TO ARRIVE UNTIL THE EARLY PORTION OF NEXT WEEK. A FEW SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE WITH THIS FRONTAL PASSAGE...HOWEVER AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:42 AM CST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 11 hr |
Nearby
Freeze Warnings in Georgia, 2011Freeze Warnings in Florida, 2011Freeze Warnings in Alabama, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.